Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2005, 5:00 PM CDT for Armstrong County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- May 31, 2005, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 312159
SVRAMA
TXC011-312245-
/O.NEW.KAMA.SV.W.0082.050531T2200Z-050531T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT TUE MAY 31 2005
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 545 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WAYSIDE...OR ABOUT 23 MILES SOUTH OF
CLAUDE...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3490 10154 3480 10162 3477 10162 3475 10134
3487 10125
$$
KRAMAR1 follow-up statement
000
WWUS54 KAMA 312241
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT TUE MAY 31 2005
TXC011-312251-
/O.EXP.KAMA.SV.W.0082.000000T0000Z-050531T2245Z/
ARMSTRONG TX-
541 PM CDT TUE MAY 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARMSTRONG COUNTY
EXPIRES AT 545 PM CDT...
AT 541 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD EXITED THE
WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR THE PANHANDLE OF TEXAS.
LAT...LON 3490 10154 3480 10162 3477 10162 3475 10134
3487 10125
$$
KRAMARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:49 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 31, 3:49 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT TUE MAY 31 2005 .DISCUSSION... CAUGHT UP WITH SEVERE WEATHER. NO MAJOR CHANGES TO GRIDS OTHER THAN DEWPOINT GRIDS ASSOCIATED WITH FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 81 59 86 / 50 20 20 20 BEAVER OK 60 79 59 87 / 40 20 20 30 BOISE CITY OK 56 80 56 86 / 40 20 20 20 BORGER TX 60 83 58 87 / 40 20 20 30 BOYS RANCH TX 59 81 57 86 / 50 20 20 20 CANYON TX 59 82 58 87 / 50 20 20 20 CLARENDON TX 61 83 61 88 / 40 20 20 30 DALHART TX 57 81 57 85 / 50 20 20 20 GUYMON OK 59 80 59 86 / 40 20 20 30 HEREFORD TX 59 84 58 87 / 50 20 20 20 LIPSCOMB TX 61 81 60 87 / 40 20 20 30 PAMPA TX 61 82 60 87 / 40 20 20 30 SHAMROCK TX 62 84 62 89 / 40 20 20 30 WELLINGTON TX 63 84 63 90 / 40 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/99
Hazardous weather outlook, May 31, 1:00 PM CDT, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 31 2005 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE... GENERALLY SOUTH OF A DALHART TO WELLINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THUNDERSTORMS ARE EXPECTED TO STAY JUST BELOW SEVERE LEVELS ACROSS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY... MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. THESE STORMS ARE EXPECTED TO BE ISOLATED...BUT A FEW OF THESE STORMS MAY APPROACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS APPEAR TO BE THURSDAY AFTERNOON AND EVENING...MAINLY ACROSS THE EASTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO STAY ALERT AND PREPARE FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. DRILLETTE
In the hours before
Local storm report, May 31, 3:10 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 4 E AMARILLO 35.20N 101.75W
05/31/2005 POTTER TX LAW ENFORCEMENT
TORNADO 310 PM I-40 AND LAKESIDE
&&
SPLocal storm report, May 31, 3:10 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 4 SE AMARILLO 35.20N 101.75W
05/31/2005 RANDALL TX LAW ENFORCEMENT
TORNADO 310 PM SOUTH OF I-40 AND LAKESIDE
&&
KRAMARLocal storm report, May 31, 3:36 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL DAWN 34.91N 102.20W
05/31/2005 1.00 INCH DEAF SMITH TX TRAINED SPOTTER
SPOTTER 21404
&&
SPLocal storm report, May 31, 3:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 6 E HEREFORD 34.82N 102.29W
05/31/2005 2.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
ON HWY 60
&&
SPSpecial weather statement, May 31, 3:42 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE MAY 31 2005 TXZ013-312115- CARSON TX- 342 PM CDT TUE MAY 31 2005 ...STRONG THUNDERSTORM IN CARSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF PANHANDLE AT 342 PM CDT...MOVING EAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM COULD INTENSIFY AND BECOME SEVERE. KRAMAR
Local storm report, May 31, 4:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 15 S UMBARGER 34.74N 102.11W
05/31/2005 2.00 INCH RANDALL TX TRAINED SPOTTER
&&
SLIThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 41 min |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 54 min |
| May 31, 2:51 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 54 min |
| May 31, 2:56 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 64 min |
| May 31, 3:00 PM CDT | Tornado Warning | AMA | Randall | 45 min |
| May 31, 3:03 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 57 min |
| May 31, 3:14 PM CDT | Tornado Warning | AMA | Deaf Smith | 46 min |
| May 31, 3:53 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 67 min |
| May 31, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 64 min |
| May 31, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 54 min |
| May 31, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 53 min |
| May 31, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.